Meds, more and more!

Options
zechariah
zechariah Member Posts: 222
edited 9. Feb 2011, 06:06 in Living with Arthritis archive
Hi all,

My pain has been building over the past month and keeps increasing, i saw the pain management nurse and she looked surprised at my list of meds and yet they are the ones that put me on them!
I take
20mg Buprenorphine 7 day patch
2x 30mg Dihydrocodeine 4 times a day
2x 500mg paracetamol 4 times a day
1x 75mg Pregabalin 3 times a day
3 x 10mg Nortriptyline once a day

The pain clinic have now put me on an additional 10mg Buprenorphine patch.

But where does it stop, our bodies just get tolerant to the drugs and stop helping, what is the solution?

I was diagnosed in 96 with ME/CFS and I know that during a flare up that I am more susceptible to pain.

What does everyone else do when the meds don't help?

Comments

  • barbara12
    barbara12 Member Posts: 21,281
    edited 30. Nov -1, 00:00
    Options
    Hi zechariah
    I was only thinking about this the other day,I have been offered morphine patches for the pain in my back, but like you I was thinking then what :!:
    I once read an article on meds, and it said the best way was to change them now and then before your body gets used to them, but I can just imagine my GP if I kept asking for my meds to be changed.
    I will be interested to see what others come up with.
    Barbara x
    Love
    Barbara
  • madwestie
    madwestie Member Posts: 383
    edited 30. Nov -1, 00:00
    Options
    hello zechariah

    i have also wondered about this. I hope tha they will continue to find replacements but then i am an optimist.
    It is quite worrying really I am surprised that we are not all fast asleep with all the medication we take that says "can cause drowisness".

    I would however be lost without my hot water bottle i get through one a year.( :oops: they wearout with overuse) and the occasional ice pack for when my neck is really bad and i get bad headaches.

    I hope the new patches work better for you.
    does it mean you have a stronger patch or do you have to wear 2 patches (sorry i just had a vision of you all covered in pain patches....)


    Tracey
  • skezier
    skezier Member Posts: 11,333
    edited 30. Nov -1, 00:00
    Options
    hi Zech,

    I think we all take a huge amount of tablets really, it seems they just add to them as needed but i wonder if you were to change the pregabalins to the normal 2x a day but higher doses you might be able to lose a bit of the ones your on?

    I know 75 3x is a good way to get used to it but ask them about 150 2x a day with a view to building up to the 300 2x aday maybe? that might be what surprised her actually as the normal way is to have 2x a day and get up to the top dose.... mind I did 75 3x for a while cus they didn't half mess with my head. now on the 300 2x I don't have to rely on the tramadol as much as i used to so its juts an idea. Cris x
  • zechariah
    zechariah Member Posts: 222
    edited 30. Nov -1, 00:00
    Options
    It does mean I have to wear 2 patches and it's a bit strange!

    I was on extra Pregabalin and it turned me into a zombie and so 1x 75mg 3 times a day is as much as this light weight can handle without turning into a vegetable
  • skezier
    skezier Member Posts: 11,333
    edited 30. Nov -1, 00:00
    Options
    Hi Zech,

    Know that feeling well :lol::lol: took me ages to get to 300 2x a day but it was worth getting to I promise you. Maybe you could have a drug review with someone cus it might be a change would suit you more? Cris x
  • zechariah
    zechariah Member Posts: 222
    edited 30. Nov -1, 00:00
    Options
    I just had a review and so the increase to an extra Butrans patch of 10mg as well as the 20mg!
    I am waiting for a needle biopsy of the synovium and they said that will flare it up for a few weeks.
    I may try bumping up to 2x 75mg Pregabilin twice a day
  • skezier
    skezier Member Posts: 11,333
    edited 30. Nov -1, 00:00
    Options
    Hi Zech,

    You can get 50's as well.... i had a major reaction to the pregabalin last infusion and they gave me 50's to get back to 300 again..

    I had big trouble with it playing with my head. not unpleasant (well one of the hallucinations was horrid but the other 2 were well good :lol::lol: ) i went 75 3x a day for ages and then 150 twice a day and stuck on that for some time before going to the 300.

    its a good drug Zech and for me its taken the tramadol down to as needed rather than 4 x a day.

    Good luck and hope the biopsy will help them to get your sorted a bit better. Cris x
  • tjt6768
    tjt6768 Member Posts: 12,170
    edited 30. Nov -1, 00:00
    Options
    Hi matey, watch those dihydrocodiene when you do come to stopping them. I was on them for many many years, to the point where I was taking one 90mg slow release in the morning and night, and then through the day was having to take them four to eight at a time twice a day just to get twenty minutes relief, if I was lucky. My stupid gp thought it would be a great idea for me to just stop taking them and swap them for the tramadol and diclofenic... I went through three weeks of hell, true withdrawal..
    I was also on full dose of paracetamol, (still am now) as well as three 500mg Nabumatone...
    When I first started the tramadol, paracetamol and diclofenic combo I knew it wad wasn't going near the pain. Do the pain clinic put me on morphine tablets.. I felt so bloody ill with them though it wasn't worth taking them.
    so, now back on the measly eight tramadol, two slow release diclofenic and full whack paracetamol... Doesn't really do much for the pain on a daily basis, let alone when I have a flare up...

    Wouldn't a cure for this pestilence be a wonderful thing?

    Lol

    Be well zech
    e050.gifMe-Tony
    n035.gifRa-1996 -2013 RIP...
    k040.gif
    Cleo - 1996 to 2011. RIP
  • zechariah
    zechariah Member Posts: 222
    edited 30. Nov -1, 00:00
    Options
    I sometimes wonder if they listen to us?
    I get confused, the meds dont help but I am sure if I stopped thaem I would be in alot more pain, however I am in so much pain daily and also worry about the meds going through the gut!

    The extra patch is having a slight impact but I have noticed that I lose my words and that is really really frustrating

    Oh well, on with another daily battle

    Hope you are all as pain free as possible
  • tillytop
    tillytop Member Posts: 3,460
    edited 30. Nov -1, 00:00
    Options
    Hello Zec

    Just read your post and, as you said in reply to mine, it really is a battle isn't it? Up on one drug, down on the other, more drugs needed to manage the side effects of the other drugs etc etc etc.

    Don't really know what the answer is (don't think there is one!!!)

    Hey ho.

    Tilly xxx